MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012531-60
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The delivery system is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The other two absolute pro vascular stents referenced are filed under separate medwatch reports.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right and left external iliac.The bilateral external iliac, common iliac, and the distal aorta were very calcified.Shockwave therapy was performed.The absolute pro (9090461) was advanced; however, it was believed the stent failed to deploy because the stent markers were not visible.The device was removed without issue.The same issue occurred with two other absolute pro devices (9080861, 9010261); it was believed the stents completely failed to deploy because the stent markers were not visible.No other attempts were made to stent.The films were reviewed, the stents were confirmed to have been deployed in the target vessels; however, the markers were not visible due to the patient anatomy.There were no reported adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual testing was performed on the returned device.The visibility issue was not confirmed as the image clearly showed the balloon markers.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties are case circumstances.It is likely that challenging anatomical conditions contributed to the visibility issue.As a result, the stents were reported to have not deployed prior to reaching the target lesion, although the stents were later confirmed to have deployed to the target lesion.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10248302
Report Number2024168-2020-05572
Device Sequence Number514723
Product Code NIP
UDI-Device Identifier08717648175794
UDI-Public08717648175794
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012531-60
Device Catalogue Number1012531-60
Device Lot Number9080861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight99